MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751768
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported the water leaked from the cassette before a vitrectomy procedure.The cassette was replaced with another one and the procedure was completed.This occurred twice and there was no patient involvement.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number, indicates that the product was processed and released according to the product¿s acceptance criteria.Two combined consumable fluidics management system (fms) cassettes paks were returned and visually inspected.Surgical residue was in the cassettes and manifolds.The barb of the light blue auxiliary port (aux) suction connector was broken in the first sample, stress marks were observed, on the broken area.The submerge leak test was performed on both cassettes and no leakage was detected.The samples were tested with the returned irrigation and aspiration (i/a) manifold from sample two using a calibrated console representing the current software version.The samples primed and tune with the ultrasonic handpiece, the 0.9mm air bypass (abs) tip, and the infusion sleeve from the lab stock.The samples passed the intra ocular pressure (iop) calibration successfully.Fluid flowed from the balanced salt solution (bss) bottle to the drain bag without any interfering.No leakage was detected.And no message code appeared on the screen.The cleaning process was able to be performed after functional testing was completed.The samples passed functionality testing.Based on the analysis of the returned sample, the customer's event is related to user handling.The barb of the light blue aux suction connector was broken in one of the samples.And stress marks were observed, on the broken area.A broken light blue connector barb can result in product leakage.Both samples were tested with the returned i/a manifold in good condition.And no leakage was detected.After an investigation of this complaint.It has been determined, that no action will be taken at this time as the root cause is related to improper usage.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12566359
Report Number1644019-2021-00604
Device Sequence Number1205852
Product Code LRO
UDI-Device Identifier00380657517688
UDI-Public00380657517688
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number8065751768
Device Lot Number2444979H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date10/02/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown